Tacrolimus side effects

I had a liver transplant in 2006 due to PSC. It has been a fantastic success. Last year however my Neutrafil level fell to "undetectable" for a couple of months but spontaneously recovered. All during this time i felt perfectly well except for a bit of angulitus. Docs could find no reason for the suppression. Even a bone marrow biopsy could offer no explanation. Best thoughts were that tacrolimus was the cause (a rare but acknowledged risk). Before a trial switch to cyclosporin could be completed however the neutrafil level recovered.

Back in September my Neutrafil level was suppressed below normal again but had improved a month later. Docs again want to switch me to cyclosporin. My research however indicates that neutrafil suppression is an acknowledged risk with that medication too.

Has anyone else suffered neutrafil suppression with either tacrolimus or cyclosporin? Any thoughts on why neutrafil levels can become suppressed but recover without intervention?

Thanks in advance.

2 Replies

oldestnewest
  • Hi Peter, the resounding silence in response to your question suggest that this is outside our sphere of competence. I think it would be a reasonable questions to ask of the post transplant coordinator at your transplant centre, even though it is 10 years since your transplant. As a tacrolimus user, I would be interested in the answer.

    Mike

  • Hi Mike

    Thanks for your response.

    It is supposed to be a rare side effect, so maybe the sample size here is too small for it to have happened to others.

    I have a transplant clinic appointment next week so it is a question I will be asking. I rather suspect that the Hepatologists are looking for help from the Haematologists though and that appointment is not until next month (but waiting on a reply for my request to bring it forward).

    Maybe I worry unduly. Through two rare side effects, one serious and one potentially serious, I feel perfectly well except for a few daily niggles related to the serious one, but considering the alternative ...

    thanks again.

You may also like...